MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 36IN 2-0 D/A V-5 + PLGT; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC GRN 36IN 2-0 D/A V-5 + PLGT; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number SX54H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 09/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: name of the procedure.Dermal glandular breast mastopexy.Was surgery delayed due to the reported event? if yes, for how long time? yes 45 min.Was the broken piece of the needle retrieved from the patient? if not, what is the post-op management? no, it was not retrieved.Every 6 months ct scan x 1 year, and symptom assessment.How is the patient condition? excellent.Is this an adverse event? yes.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, gender, weight, bmi at the time of index procedure on what tissue was the suture used? what was the tissue condition (i.E., normal or thin, calcified, fragile, diseased?) where was the needle grasped during use? were xrays performed to localize the needle? in what structure is the device retained? are there plans to remove the needle? was there any change in the patient¿s post-operative care due to the prolonged procedure? what is the patient¿s current status? device return status follow-up?.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a dermal glandular breast mastopexy on (b)(6) 2010 and suture was used.During the procedure, the device was very friable at the needle to stitch interface.The device easily pulled off stitch from the needle.The broken piece was not removed.The surgery was delayed 45 minutes.The condition of the patient was reported as excellent.Additional information has been requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 12/08/2020.H6 component code: g07002 conforming device.A manufacturing record evaluation was performed for the finished device lot number leb390 / sx54h35, and no non-conformances related to the reported complaint condition were identified.Additional h-3 summary: an opened box with fifteen unopened samples of product were received for evaluation.During the visual inspection of unopened samples, no defects were found on the packages.The samples were opened, and swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects or damaged were observed.A functional test was performed using an instron and the pull force were above the minimum requirements.The device performed without any defect noted and the actual complaint sample was not returned for analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
EB EXC GRN 36IN 2-0 D/A V-5 + PLGT
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10677831
Report Number2210968-2020-07982
Device Sequence Number16879528
Product Code GAT
UDI-Device Identifier10705031050587
UDI-Public10705031050587
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberSX54H
Device Catalogue NumberSX54H
Device Lot NumberLEB390
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2020
Initial Date Received by Manufacturer 09/19/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date12/14/2020
Patient Sequence Number1